MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART COATED AORTIC VALVED GRAFT; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART COATED AORTIC VALVED GRAFT; HEART-VALVE, MECHANICAL
Catalog Number 19CAVGJ-514 00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Shock (2072)
Date of Event 05/28/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2024, a 19mm sjm masters series coated aortic valved graft was implanted.It was reported that the graft material was hard in consistency and the suture points were not sealed properly, which led to bleeding even after hemostasis was achieved.Additional sutures were made, hemostatic agent was used, glue was used, and activated clotting time (act) level was maintained at 120 seconds.Blood transfusion and platelets were given.The patient died of cardiogenic shock 48 hours after the procedure on (b)(6) 2024.The issue with the device was reported to be with the graft tissue and not the valve itself.The valve was functioning appropriately.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
It was reported that the graft material was hard in consistency and the suture points were not sealed properly which led to bleeding even after hemostasis was achieved.There was significant intra-operative bleeding that was managed with blood transfusion and hemostatic agents including biological glue.The patient post-operatively developed cardiogenic shock and expired.A more comprehensive assessment could not be performed as the device remained implanted and was not returned for analysis.It is difficult to determine the cause for the reported hardness of the graft material and whether the reported post-operative cardiogenic shock was related to post-operative bleeding associated with suture holes through the graft.Based on the information received, the cause of the reported patient death could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
MASTERS SERIES HEART COATED AORTIC VALVED GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19666303
Report Number2135147-2024-03226
Device Sequence Number20559027
Product Code LWQ
UDI-Device Identifier05415067044037
UDI-Public(01)05415067044037(17)271116(10)8765773
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number19CAVGJ-514 00
Device Lot Number8765773
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age60 YR
Patient SexFemale